Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Oct 17, 2007, 7:16 AM MDT for 7 counties in New Mexico. It took effect at Oct 17, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 7:16 AM MDT (13:16 UTC)
- In effect from
- Oct 17, 2007, 12:00 PM MDT
- Expired
- Oct 17, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 171316 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 716 AM MDT WED OCT 17 2007 ...RED FLAG WARNING LATE THIS MORNING INTO THIS EVENING FROM THE MIDDLE RIO GRANDE VALLEY ACROSS THE SANDIA AND MANZANO MOUNTAINS TO THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .STRENGTHENING WEST WINDS ALOFT COMBINED WITH A DEEPENING SURFACE LOW OVER SOUTHWEST KANSAS WILL RESULT IN STRONG AND GUSTY WINDS FROM THE MIDDLE RIO GRANDE VALLEY ACROSS THE CENTRAL MOUNTAIN CHAIN TO THE EASTERN PLAINS TODAY. COUPLED WITH LOW HUMIDITIES...CRITICAL FIRE CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE WATCH AREA LATER THIS MORNING AND PERSIST THROUGH THIS EVENING. NMZ103-104-107-108-172130- /O.UPG.KABQ.FW.A.0013.071017T1700Z-071018T0200Z/ /O.NEW.KABQ.FW.W.0019.071017T1800Z-071018T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 716 AM MDT WED OCT 17 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ106-172130- /O.NEW.KABQ.FW.W.0019.071017T1800Z-071018T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 716 AM MDT WED OCT 17 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
1 follow-up statement
000 WWUS85 KABQ 172127 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MDT WED OCT 17 2007 ...RED FLAG WARNING THROUGH THIS EVENING FROM THE MIDDLE RIO GRANDE VALLEY ACROSS THE SANDIA AND MANZANO MOUNTAINS TO THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .WEST WINDS WILL PERSIST THROUGH THE EVENING HOURS. ADDITIONALLY... RH VALUES WILL DROP OR REMAIN BELOW 15 PERCENT ACROSS PORTIONS OF THE RIO GRANDE VALLEY AND EASTERN PLAINS. CRITICAL FIRE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. NMZ103-104-106>108-180200- /O.CON.KABQ.FW.W.0019.000000T0000Z-071018T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 327 PM MDT WED OCT 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 17, 2:54 AM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 17, 2:54 AM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 AM MDT WED OCT 17 2007 .DISCUSSION... A FEW LIGHT SHOWERS CONTINUE TO LINGER ACROSS PORTIONS OF NEW MEXICO THIS MORNING. MUCH OF THIS ACTIVITY SHOULD DIMINISH BY MID MORNING. BASE OF THE TROUGH MOVING ACROSS NEW MEXICO AT THIS TIME. AS IT CONTINUES TO DO SO THIS MORNING...DRYLINE ACROSS FAR EASTERN NEW MEXICO WILL MOVE OUT INTO THE PANHANDLES. A FEW SHOWERS AND POSSIBLY A THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWEST TODAY. HOWEVER...THE BIGGER STORY TODAY WILL BE THE HIGH WINDS. WILL EXPAND THE WIND ADVISORY TO COVER ALL ZONES. GIVEN THE STRONGER WINDS EXPECTED ACROSS WESTERN NEW MEXICO...WE WILL EVALUATE TO SEE IF RED FLAG CRITERIA IS MET ACROSS SOME OF THESE AREAS IN ADDITION TO WHERE FIRE WEATHER WATCH IS CURRENTLY LOCATED. THURSDAY WILL ALSO BE A BREEZY DAY...THOUGH NOT AS BREEZY AS WEDNESDAY... AS THE BASE OF THE TROUGH SWINGS OUT TO THE EAST AND STRONG NW FLOW SETS UP ACROSS THE STATE. THOUGH GIVEN LOW RELATIVE HUMIDITIES ACROSS THE EAST...THIS MAY WARRANT A FIRE WEATHER WATCH. WILL LET LATER SHIFTS TAKE A LOOK AT THIS. NONETHELESS... COOLER AIR WILL BE USHERED IN AND TEMPERATURES WILL BE A FEW DEGREES COOLER THAN WEDNESDAY AREAWIDE. A RIDGE BUILDS OVERHEAD ON FRIDAY AND SATURDAY AND TEMPS WILL REBOUND A FEW DEGREES. THE NEXT TROUGH MOVES IN SATURDAY NIGHT. CHANCES OF PRECIPITATION WILL INCREASE MAINLY ACROSS THE NORTHERN HALF OF THE STATE THROUGH THE WEEKEND. STILL LOOKS AS THOUGH SUNDAY WILL BE ANOTHER WINDY DAY ACROSS THE STATE WITH MUCH COOLER TEMPERATURES ON TAP FOR THE START OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 32 58 32 / 20 5 5 0 GALLUP.......................... 62 28 60 22 / 5 0 0 0 GRANTS.......................... 64 28 62 24 / 5 0 0 0 GLENWOOD........................ 71 35 71 33 / 5 0 0 0 CHAMA........................... 52 23 53 20 / 20 10 5 0 LOS ALAMOS...................... 60 32 55 32 / 5 0 0 0 RED RIVER....................... 49 25 48 20 / 10 10 5 0 TAOS............................ 57 26 54 19 / 10 5 5 0 SANTA FE........................ 62 30 58 31 / 5 0 0 0 SANTA FE AIRPORT................ 64 32 60 33 / 5 0 0 0 ESPANOLA........................ 67 31 60 28 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 69 41 65 40 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 70 39 67 35 / 5 0 0 0 ALBUQUERQUE FOOTHILLS........... 67 39 64 37 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 69 40 66 39 / 5 0 0 0 SOCORRO......................... 74 39 71 35 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 62 33 56 31 / 5 0 0 0 MORIARTY/ESTANCIA............... 65 36 61 34 / 5 0 0 0 CARRIZOZO....................... 71 40 69 36 / 0 0 0 0 RUIDOSO......................... 64 39 62 35 / 0 0 0 0 RATON........................... 65 27 63 25 / 5 5 5 0 LAS VEGAS....................... 64 34 62 30 / 5 0 5 0 ROY............................. 66 39 64 39 / 0 0 5 0 CLAYTON......................... 72 38 66 36 / 5 5 5 0 SANTA ROSA...................... 76 41 72 38 / 0 0 5 0 TUCUMCARI....................... 79 44 73 38 / 5 0 5 0 FORT SUMNER..................... 79 43 73 39 / 5 0 5 0 CLOVIS.......................... 77 43 71 39 / 5 0 0 0 PORTALES........................ 78 44 73 39 / 5 0 0 0 ROSWELL......................... 82 48 78 43 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ001>021-026. && 34
Hazardous weather outlook, Oct 17, 6:00 AM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED OCT 17 2007 NMZ001>021-026-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL DEVELOP ACROSS NEW MEXICO TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH WIND GUSTS AS HIGH AS 55 MPH ARE LIKELY. MOTORISTS SHOULD TAKE CAUTION AS STRONG WINDS MAY CAUSE PROBLEMS ON NORTH TO SOUTH ORIENTED ROADWAYS. A WIND ADVISORY IS IN EFFECT FROM 10 AM THROUGH 9 PM. ADDITIONALLY...LOW RELATIVE HUMIDITIES COMBINED WITH THE STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FROM THE MIDDLE RIO GRANDE VALLEY TO THE EASTERN PLAINS. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY TO WINDY CONDITIONS WILL DEVELOP AGAIN ON THURSDAY. WIND GUSTS UP TO 40 MPH ARE LIKELY ACROSS WESTERN NEW MEXICO. THE STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE WIND GUSTS MAY BE UP TO 50 MPH. LOW RELATIVE HUMIDITIES IN COMBINATION WITH THE STRONG WINDS MAY POSE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF EASTERN NEW MEXICO. ADDITIONALLY...WINDY CONDITIONS ARE EXPECTED ON SUNDAY MAINLY ACROSS EASTERN NEW MEXICO WHEN ANOTHER STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA. REMEMBER... WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.